Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 30, 2022, 1:08 PM EDT for Saint Lucie County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2022, 1:08 PM EDT (17:08 UTC)
- Expired
- Jun 30, 2022, 1:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WWUS82 KMLB 301708
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
108 PM EDT Thu Jun 30 2022
FLZ154-159-259-301730-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Indian River FL-
108 PM EDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of north central St.
Lucie and southeastern Indian River Counties through 130 PM EDT...
At 106 PM EDT, trained weather spotters reported a strong
thunderstorm over Lakewood Park, or over Indrio. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Trained weather spotters reported a brief tornado near the
Fort Pierce Airport.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vero Beach, Vero Beach South, Gifford, Indrio and Queens Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.
&&
LAT...LON 2742 8041 2747 8049 2768 8041 2754 8029
TIME...MOT...LOC 1706Z 208DEG 4KT 2752 8039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HaleyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 9:02 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 30, 9:02 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 902 AM EDT Thu Jun 30 2022 .DISCUSSION... Current-Tonight...Fairly active this morning across the local coastal waters/Gulf Stream with SCT showers/lightning storms. Movement toward the N/NNE. Mid-upper level troughing continues across the FL peninsula with inverted surface reflection extending from north of Cape southwestward across central FL and through southwest FL. This feature will continue to press slowly NW during the day accompanied by deep moisture (2.04 inches KXMR morning sounding) and weak impulses aloft. By late morning/early afternoon as things heat up across ECFL, we should start to see convection developing in association with the ECSB across coastal counties with activity focusing inland thru mid to late afternoon and finally into WCFL into early evening. Individual cell movement will be slow/erratic due to the weak atmospheric wind profile in place. There remains a threat for heavy rains accumulating 2-3"+ through the aftn. Max temps U80s coast and L90s inland. Ongoing convection over the interior early in the evening will diminish with loss of daytime heating. The focus for shower/isolated storm development will shift back to the Atlc waters, mainly offshore but a chance for showers to brush the coast. Lows mainly in the M70s. && .AVIATION...Much of the convection over the coastal waters likely to stay there with movement toward the N/NNE. Some activity may brush the immediate Treasure Coast. Otherwise, daytime heating/sea breeze formation will allow for convective initiation along the coast by late morning or early afternoon with SCT showers/storms progressing inland (movement slow/erratic) through the late afternoon and early evening. As diurnal activity ends the biggest evening/overnight threat will be across the coastal waters, once again. Use of "vicinity" wording and tempo groups as necessary. TEMPO groups for IFR/MVFR CIGs/VSBYs invof convection. Light/variable morning winds gradually transition to light onshore, from the coast inland, during the afternoon. Light winds again this evening/overnight. && .MARINE...Today-Tonight...Ongoing SCT showers/lightning storms, northward moving, across the local waters this morning in response to deep moisture, energy aloft, and surface trough extending north of the Cape, southwestward through SW FL. This inverted surface trough will continue to press slowly NW during the day. Additional convection will develop near the coast later this morning into the aftn affecting portions of the intracoastal waters. Light offshore morning flow will transition back to S/SE 10-15 kts during the day; though variable at times due to the convection over the waters. Winds/seas locally higher invof stronger storms. Some nocturnal increase this evening should produce winds around 15 knots. The combination of an east swell and a wind chop will produce seas of 3 to 4 feet. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Haley/Tollefsen
Hazardous weather outlook, Jun 30, 10:16 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1016 AM EDT Thu Jun 30 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-010000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1016 AM EDT Thu Jun 30 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Increased moisture will produce a higher coverage of showers and storms especially along local sea and lake breeze boundaries. Storms will develop along the coast by late morning then push inland during the afternoon and early evening. The primary threats will be cloud to ground lightning, torrential downpours, and brief wind gusts up to 40 mph. Move indoors at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Slow and erratic storm motion will produce locally heavy rainfall, accumulating 2 to 3 inches of rainfall in some areas, which would cause temporary flooding of roads and other poorly drained urban and low lying areas. Never drive across flooded roadways. The water depth may be too great to allow your vehicle to cross safely. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents will exist at all central Florida Atlantic beaches. To lower your risk of getting caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Storms will be capable of brief wind gusts up to 35 knots on inland lakes, the Intracoastal Waterway and Atlantic waters. .WATERSPOUT IMPACT... Conditions are favorable for an isolated waterspout over the near shore Atlantic waters and adjacent Intracoastal Waterway. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered to locally numerous showers and lightning storms are forecast for the remainder of this week. The main threats from any stronger storms will be frequent lightning, as well as gusty winds, and torrential downpours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Please report any rainfall amounts of 3 inches or greater, or observed flooding to the National Weather Service office in Melbourne. Sedlock/Kelly
In the hours before
Special weather statement, Jun 30, 1:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
108 PM EDT Thu Jun 30 2022
FLZ154-159-259-301730-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Indian River FL-
108 PM EDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of north central St.
Lucie and southeastern Indian River Counties through 130 PM EDT...
At 106 PM EDT, trained weather spotters reported a strong
thunderstorm over Lakewood Park, or over Indrio. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Trained weather spotters reported a brief tornado near the
Fort Pierce Airport.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vero Beach, Vero Beach South, Gifford, Indrio and Queens Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.
&&
LAT...LON 2742 8041 2747 8049 2768 8041 2754 8029
TIME...MOT...LOC 1706Z 208DEG 4KT 2752 8039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:14 PM EDT | Tornado Warning | MLB | Saint Lucie | 17 min |
| Jun 30, 1:35 PM EDT | Special Weather Statement | MLB | Saint Lucie | 25 min |
| Jun 30, 3:51 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Jun 30, 5:05 PM EDT | Areal Flood Advisory | MLB | Volusia | 85 min |
| Jun 30, 5:12 PM EDT | Special Marine Warning | MLB | 63 min | |
| Jun 30, 5:14 PM EDT | Special Weather Statement | MLB | Seminole | 46 min |
| Jun 30, 5:28 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jun 30, 5:34 PM EDT | Special Weather Statement | MLB | Volusia | 26 min |
| Jun 30, 5:47 PM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 88 min |
| Jun 30, 6:39 PM EDT | Areal Flood Advisory | MLB | Martin | 81 min |
| Jun 30, 7:20 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange | 85 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.